Detalle Publicación

UK tourism arrivals and departures: seasonality, persistence and time trends

Autores: Gil Alaña, Luis Alberiko (Autor de correspondencia); Ruiz-Alba, J. L.; Ayestarán, R.
Título de la revista: APPLIED ECONOMICS
ISSN: 0003-6846
Volumen: 52
Número: 46
Páginas: 5077 - 5087
Fecha de publicación: 2020
Issues such as seasonality, persistence and trends are examined in the series referring to the number of UK arrivals and departures using techniques based on fractional integration. This methodology is much more flexible than others based on integer degrees of differentiation and permits us to describe in a more general way the effects of shocks in the series. Our results indicate that the series display significant time trends; they show high persistence with orders of integration in the fractional range, thus showing long-lasting effects of shocks; seasonality is an important issue, and in removing the seasonality through seasonal differentiation, the time trends disappear though persistence remains as a relevant feature of the data. Policy implications of the results obtained are displayed at the end of the article.